Ohio, 2015

Winter Storm and Winter Weather in Ohio, January 5 to 6, 2015

January 5 to 6, 2015 · NWS ILN · 32 events in 32 counties and zones

Low pressure tracked east along the Ohio River and interacted with an upper level disturbance to wring out 4 to 5 inches of snow. A distinct southern edge due to the track of the surface low produced little to no snow in the immediate Ohio River valley in southern Ohio.

Where it happened

Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Low pressure tracked east along the Ohio River and interacted with an upper level disturbance to wring out 4 to 5 inches of snow. A distinct southern edge due to the track of the surface low produced little to no snow in the immediate Ohio River valley in southern Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 5, 9:54 PM EST, 6 minutes earlier.

Area forecast discussion, Jan 5, 9:54 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
954 PM EST MON JAN 5 2015

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE OH/WV/KY INTERFACE WILL QUICKLY
MOVE EAST THIS EVENING AS ENERGY IN THE MID LEVELS OF THE
ATMOSPHERE BRING A SHOT OF SNOW TO THE REGION TONIGHT. HIGH
PRESSURE WILL BUILD OVER THE NORTHERN PLAINS STATES AND HELP TO
USHER IN A VERY COLD AIRMASS FOR THE MIDDLE OF THE WEEK. THE HIGH
WILL SLIDE SOUTHEAST INTO THE MID ATLANTIC STATES AND ALTHOUGH
WINDS WILL TURN SOUTHERLY FOR THE END OF THE WEEK...TEMPERATURES
WILL REMAIN WELL BELOW NORMAL.

&&

.NEAR TERM /THROUGH TUESDAY/...
MID LEVEL SHORTWAVE DROPPING SE THRU THE MID MS VLY WILL QUICKLY
TRACK THRU THE OHIO RIVER VALLEY OVERNIGHT/EARLY TUESDAY. SNOW HAS
DEVELOPED AHEAD OF THIS FEATURE ACRS IL/IN AND INTO SW OHIO IN
REGION OF STRONG WAA/FRONTOGENETICAL FORCING. NUMERICAL MODEL
SOLNS IN BETTER AGREEMENT WITH SFC WAVE TRACKING NEAR KCVG. BAND
OF BEST SNOW TO LAY OUT NORTH OF THIS LOW AFFECTING EAST CENTRAL
INDIANA THRU PORTIONS OF THE WHITEWATER/SRN MIAMI VALLEYS. BEST
SNOWFALL RATES WILL OCCUR BETWEEN 1 AM AND 4 AM.

COLD AIRMASS IN PLACE SO HIGH LIQUID TO SNOW RATIO WILL EXIST
BETWEEN 15 AND 20 TO 1. THIS WILL RESULT IN A FLUFFY SNOW...ENHANCING
SNOWFALL TOTALS. EXPECT A NARROW BAND OF 3 TO 5 INCHES GENERALLY
SOUTHERN I-70 CORRIDOR. HAVE MADE MINOR ADJUSTMENT UPWARD TO SNOW
ACRS PORTIONS OF THE WHITEWATER AND MIAMI VALLEYS.

WILL CONTINUE WINTER WEATHER ADVISORY WHERE WARNING CRITERIA IS 6
INCHES OR MORE. FURTHER SOUTH...FROM FRANKLIN COUNTY INDIANA THRU
BUTLER/WARREN/CLINTON THRU ROSS AND HOCKING THE THRESHOLD FOR
WARNING IS 4 INCHES...SO HAVE CONTINUED THE WINTER STORM WARNING.

PREVIOUS DISCUSSION...
RAPIDLY INCREASING CLOUD COVER THIS EVENING WILL SEE A LIGHT
FLUFFY SNOW BEGIN IN SOUTHEAST INDIANA...SPREADING INTO OHIO.

LEFT EXIT REGION OF 250MB JET COINCIDES WITH STRONGEST UPWARD
MOTION AND EXPECTED HIGHER SNOWFALL TOTALS. HIRES ARW MODEL WAS
THE STRONGEST WITH AGEOSTROPHIC UPWARD MOTION IN THE MORE MOIST
AIR...AND WAS ODDLY THE FURTHEST SOUTH MODEL. SYNOPTIC MODELS ARE
SHIFTING SLIGHTLY SOUTHWARD BUT REMAIN CONSISTENT AND KEEP THE
BULK OF THE QPF FURTHER NORTH OF THE OHIO RIVER. AFOREMENTIONED
ARW CUT THE SOUTHERN EDGE OF SNOWFALL THROUGH METRO CINCY AND FAR
NRN KY.

HOWEVER THE EVENT WORKS OUT TONIGHT...THERE WILL BE A DISTINCT
SOUTHERN EDGE THAT GOES FROM NO SNOW TO ABOUT 2 INCHES IN A MATTER
OF A FEW MILES. THIS EDGE IS GOING TO HAVE ME ERR ON THE SIDE OF
CAUTION AND PUT METRO CINCY AND TIER OF COUNTIES IN SE IN AND NRN KY
INTO AN ADVISORY TONIGHT. I FULLY EXPECT THAT THE SOUTHERN EDGE OF
THIS ADVISORY HAS THE POTENTIAL TO SEE VERY LITTLE ACCUMULATION.

THE BULK OF CWA INCLUDING RICHMOND DAYTON COLUMBUS WILL SEE 3-5
INCHES FROM THIS DISTURBANCE AND AN ADVISORY HANDLES THIS WELL IN
MOST CASES.

THE SNOW TONIGHT IS ALSO A QUICK SHOT. H8 WAA OVER THE REGION AT 6Z
TUES QUICKLY SWINGS THE OTHER DIRECTION TO CAA AT 12Z. THIS WILL
ALSO MARK THE SHUTOFF OF THE SNOW MAKER /AT LEAST ACCUMULATING
SNOW/ THAT WILL AFFECT THE CWA TONIGHT. DEPENDING ON THE MODEL OF
CHOICE...SNOW WILL START FROM 10-MIDNIGHT OVER SE INDIANA AND
QUICKLY NOSE INTO SW OHIO. BY 1 AM...MODERATE TO HEAVY SNOW WILL
BE FOUND FROM CHILLICOTHE WESTWARD TO THE NORTHERN CINCY SUBURBS
OF LOVELAND AND FAIRFIELD AND THEN ALONG AND NORTH OF I-74 IN
INDIANA. IT SHOULD BE JUST STARTING IN COLUMBUS AT THIS TIME. AT
ANY LOCATION...THE ONSET TO THE ENDING OF SNOW WILL BE FROM 6 TO 8
HOURS AND I AM ONLY SEEING SOME LINGERING FLURRIES FROM DAYTON TO
COLUMBUS FOR THE MORNING RUSH HOUR. SNOW SHOULD HAVE ENDED IN
METRO CINCY BY 7 AM. THIS IS HELPING THE THINKING PROCESS OF NOT
GOING WITH A WARNING FOR THIS AREA AND POSTING AN ADVISORY FOR THE
SOUTHERN EXTENT OF MEASURABLE SNOWFALL. GIVEN THE HIGHER CRITERIA
FOR WSW OF 6 INCHES IN 12 HOURS FOR DAYTON THROUGH COLUMBUS...WILL
NOT HAVE A WARNING IN THIS AREA EITHER...SO IT WILL LOOK LIKE A
NARROW STRIP OF WARNING COUNTIES SURROUNDED BY ADVISORIES.

LOW TEMPERATURES IN THE TEENS WILL ALMOST FEEL BALMY AFTER LOOKING
AT THE EXTENDED FORECAST.

&&

.SHORT TERM /TUESDAY NIGHT/...
AS THE S/WV CONTINUES TO EXIT EAST TUES MORN...SNOW WILL QUICKLY
TAPER OFF LEAVING MOSTLY CLOUDY SKIES. IT WILL REMAIN COLD WITH
HIGHS RANGING FROM AROUND 20 NW TO AROUND FREEZING IN THE SE.

WITH A FRESH SNOW PACK IN MUCH OF THE AREA AND NORTHERLY
WINDS...TEMPERATURES WILL BEGIN TO PLUMMET TUESDAY NIGHT AND
READINGS SHOULD DIP TO THE SINGLE DIGITS WHERE SNOW IS...LOW TO
MID TEENS FOR MUCH OF KY. COLD ADVECTION WILL LIKELY KEEP A LOW
CLOUD DECK OVER THE OHIO VALLEY THROUGH THIS TIME.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE LOW LEVEL CORE OF COLDEST AIR WILL SETTLE IN ACROSS THE AREA
THROUGH THE DAY ON WEDNESDAY WITH TEMPERATURES ONLY IN THE SINGLE
DIGITS TO LOWER TEENS. THE COMBINATION OF LOW LEVEL CYCLONIC
FLOW/CAA AND A FETCH OFF OF LAKE MICHIGAN WILL LEAD TO THE
POSSIBILITY OF SOME SNOW SHOWER ACTIVITY THROUGH THE DAY. BOTH THE
12Z NAM AND GFS ARE INDICATING A DECENT 1.5 PV ANOMALY DROPPING DOWN
THROUGH OUR AREA DURING THE DAY ON WEDNESDAY ALONG WITH SOME
ENHANCEMENT TO THE BTV SNOW SQUALL PARAMETER ACROSS ABOUT THE
NORTHEAST TWO THIRDS OF OUR FA. THIS COULD LEAD TO SOME LOCALLY
HEAVIER SNOW SHOWER ACTIVITY AT TIMES DURING THE DAY ON WEDNESDAY.
MEANWHILE...NORTHWEST WINDS OF 15 TO 25 MPH WILL LIKELY RESULT IN
SOME AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH WIND CHILLS IN
THE 5 TO 15 BELOW RANGE. THE LOW LEVEL FLOW WILL BEGIN TO BACK
WEDNESDAY NIGHT...LEADING TO CLEARING SKIES THROUGH THE OVERNIGHT
HOURS. WITH FRESH SNOW COVER EXPECTED TO BE IN PLACE ACROSS MOST OF
OUR AREA...SUB ZERO TEMPS ARE A GOOD BET WITH WIND CHILL READINGS
ALL THE WAY DOWN INTO THE 15 TO 30 BELOW RANGE POSSIBLE.

MODELS HAVE TRENDED A LITTLE FARTHER SOUTH WITH SHORT WAVE ENERGY
MOVING ACROSS THE GREAT LAKES REGION THURSDAY INTO FRIDAY. THIS
COULD ALLOW FOR A FEW SNOW SHOWERS TO SNEAK DOWN INTO NORTHERN
PORTIONS OF OUR FA...ESPECIALLY THURSDAY NIGHT. THIS WILL ALSO LEAD
TO A BIT OF A REINFORCING SHOT OF CAA THURSDAY NIGHT INTO FRIDAY.
THIS WILL KEEP TEMPERATURES WELL BELOW NORMAL THROUGH THE END OF THE
WEEK. WE WILL TRANSITION TO A FASTER...LESS AMPLIFIED FLOW PATTERN
EARLY NEXT WEEK WITH A GRADUAL MODERATION IN TEMPERATURES. MODELS
ARE CONTINUING TO HINT AT SOME WEAK ENERGY FROM TIME TO TIME THROUGH
EARLY NEXT WEAK...BUT WITHOUT ANY SIGNIFICANT FEATURE TO GRAB ON
TO...WILL GENERALLY MAINTAIN A DRY FORECAST THROUGH THE END OF THE
LONG TERM PERIOD.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
SIGNIFICANT SNOW TO AFFECT TAF SITES DURING THIS FORECAST PERIOD.
SFC LOW PRESSURE OVER THE NORTHERN PLAINS TO TRACK SE THRU THE
MID MS VLY AND THE OHIO VALLEY TONIGHT/TUE MORNING. MODEL SOLNS IN
BETTER AGREEMENT WITH SFC WAVE TRACKING NEAR KCVG. BAND OF BEST
SNOW TO LAY OUT NORTH OF THIS LOW AFFECTING KDAY/KILN AND KCMH
OVERNIGHT.

AHEAD OF THIS CLIPPER TYPE SYSTEM...CLOUDS WILL THICKEN AND LOWER
AS THEY OVERSPREAD TAF SITES THROUGH THE EARLY PART OF THE
FORECAST PERIOD.

SNOW EXPECTED TO BEGIN AROUND 03Z AT KDAY BEFORE SPREADING TO THE
REST OF TAF SITES TO THE SOUTH AND EAST. ACCUMULATING SNOW WILL
BECOME MODERATE BETWEEN 05Z AND 11Z AT KDAY KCMH KLCK AND
KILN...BRINGING LIFR VISIBILITIES AND CIGS. FARTHER SOUTH AT KCVG AND
KLUK...HAVE TEMPO FOR IFR VSBY/CIGS. FAST MOVING SYSTEM SO EXPECT
MVFR CIGS TO IMPROVE TO VFR TUE AFTN.

OUTLOOK...MVFR CEILINGS WILL BE POSSIBLE ON WEDNESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 9 AM EST TUESDAY FOR OHZ026-034-
     035-042>046-051>056-060>062-077>082-088.
     WINTER STORM WARNING UNTIL 9 AM EST TUESDAY FOR OHZ063>065-
     070>074.
KY...WINTER WEATHER ADVISORY UNTIL 9 AM EST TUESDAY FOR KYZ091>093.
IN...WINTER WEATHER ADVISORY UNTIL 9 AM EST TUESDAY FOR INZ050-058-
     059-073>075.
     WINTER STORM WARNING UNTIL 9 AM EST TUESDAY FOR INZ066.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS/AR
SHORT TERM...FRANKS
LONG TERM...JGL
AVIATION...AR
Hazardous weather outlook, Jan 5, 2:36 PM EST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
236 PM EST MON JAN 5 2015

INZ066-OHZ063>065-070>074-061945-
FRANKLIN IN-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-
236 PM EST MON JAN 5 2015

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...CENTRAL
OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

MUCH COLDER WEATHER WILL SETTLE INTO THE REGION NEXT WEEK. THE
COLDEST WEATHER IS EXPECTED WEDNESDAY INTO THURSDAY. THE COMBINATION
OF WINDS AND COLD TEMPERATURES WILL DROP WIND CHILL INTO THE ZERO
TO 10 BELOW ZERO RANGE WEDNESDAY MORNING. WIND CHILL VALUES MAY
DROP INTO THE 10 BELOW ZERO TO 20 BELOW ZERO RANGE FOR THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-061945-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-
236 PM EST MON JAN 5 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

MUCH COLDER WEATHER WILL SETTLE INTO THE REGION DURING THE WEEK.
THE COLDEST WEATHER IS EXPECTED WEDNESDAY INTO THURSDAY. THE
COMBINATION OF WINDS AND COLD TEMPERATURES WILL DROP WIND CHILL
VALUES TO 5 BELOW ZERO TO 15 BELOW ZERO WEDNESDAY MORNING. WIND
CHILL VALUES MAY DROP INTO THE 15 BELOW ZERO TO 30 BELOW ZERO
RANGE FOR THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

INZ073>075-KYZ091>093-OHZ077>082-088-061945-
RIPLEY-DEARBORN-OHIO-BOONE-KENTON-CAMPBELL-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
236 PM EST MON JAN 5 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

MUCH COLDER WEATHER WILL SETTLE INTO THE REGION NEXT WEEK. THE
COLDEST WEATHER IS EXPECTED WEDNESDAY INTO THURSDAY. THE COMBINATION
OF WINDS AND COLD TEMPERATURES WILL DROP WIND CHILL INTO THE ZERO
TO 10 BELOW ZERO RANGE WEDNESDAY MORNING. WIND CHILL VALUES MAY
DROP INTO THE 10 BELOW ZERO TO 20 BELOW ZERO RANGE FOR THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

INZ080-KYZ089-090-094>100-061945-
SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-
236 PM EST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LIGHT SNOW ACCUMULATIONS MAY AFFECT THE REGION BETWEEN MIDNIGHT
AND DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MUCH COLDER WEATHER WILL SETTLE INTO THE REGION NEXT WEEK. THE
COLDEST WEATHER IS EXPECTED WEDNESDAY INTO THURSDAY. THE COMBINATION
OF WINDS AND COLD TEMPERATURES WILL DROP WIND CHILL INTO THE ZERO
TO 10 BELOW ZERO RANGE WEDNESDAY MORNING. WIND CHILL VALUES MAY
DROP INTO THE 10 BELOW ZERO TO 20 BELOW ZERO RANGE FOR THURSDAY
MORNING.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 winter weather, 7 winter storm. Local standard time, as filed.

Winter Storm, Fairfield

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Fairfield forecast zone
Reported by
Department of Highways
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

The county garage south of Lancaster and a public report from Lancaster both measured 5 inches of snow.

Winter Storm, Fayette

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Fayette forecast zone
Reported by
Department of Highways
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

The county garage southwest of Washington Court House measured 5 inches of snow. A public report from New Martinsburg indicated that 4.8 inches had fallen there.

Winter Storm, Pickaway

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Pickaway forecast zone
Reported by
Trained Spotter
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

A spotter located 3 miles northwest of Laurelville measured 6 inches of snow, as did a public report out of Logan Elm Village. The highway garage in Circleville measured 5 inches of snow.

Winter Storm, Hocking

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Hocking forecast zone
Reported by
COOP Observer
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

The observer in Laurelville and a public report from Rockbridge both measured 6 inches of snow. The cooperative observer northeast of Logan measured 4.6 inches of snow.

Winter Storm, Ross

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Ross forecast zone
Reported by
Public
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

A public report from Kingston measured 6.3 inches of snow while another report from Chillicothe had 4.5 inches. A third public report from Knockemstiff and the highway department northwest of Chillicothe both measured 4 inches.

Winter Storm, Warren

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Warren forecast zone
Reported by
Public
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

A public report from Springboro measured 4.3 inches of snow while another from Five Points measured 4 inches. A NWS employee northwest of Clarksville and the highway department south of Lebanon both measured 3.5 inches.

Winter Storm, Clinton

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Clinton forecast zone
Reported by
Department of Highways
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

The highway department south of Wilmington measured 5.5 inches of snow while a public report in Sabina measured 5 inches. Northeast of Odgen, 4.1 inches was measured, while 4 inches fell in and around Wilmington as measured by the cooperative observer, two public reports, and a NWS employee.

Winter Weather, Mercer

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Mercer forecast zone
Reported by
Department of Highways
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

The county garage west of Celina measured 3 inches of snow.

Winter Weather, Hardin

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Hardin forecast zone
Reported by
CoCoRaHS
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

The observer west of Kenton measured 2.5 inches of snow, while another 2 miles east of Kenton measured 2.4 inches.

Winter Weather, Shelby

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Shelby forecast zone
Reported by
Public
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

A report from Jackson Center measured 4.5 inches of snow, while the highway department east of Sidney measured 3.5 inches.

Winter Weather, Logan

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Logan forecast zone
Reported by
Department of Highways
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

The highway department north of Bellefontaine and a public report from West Liberty measured 4 inches of snow. Another public report from Rushsylvania measured 3.5 inches of snow while the cooperative observer west of Bellefontaine measured 3 inches.

Winter Weather, Darke

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Darke forecast zone
Reported by
Public
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

A public report from west of Greenville measured 4.3 inches of snow while the highway department east of Greenville measured 4 inches.

Winter Weather, Preble

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Preble forecast zone
Reported by
CoCoRaHS
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

The observer west of West Alexandria measured 6.5 inches of snow. A public report southwest of Eaton measured 5.8 inches of snow and another in town measured 5.5 inches. The highway department east of Eaton measured 4.5 inches, and other reports surrounding the county indicated that 4 or 5 inches was more representative of what fell.

Winter Weather, Miami

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Miami forecast zone
Reported by
Public
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

A public report from Troy indicated that 4.5 inches of snow had fallen, while the highway department, a spotter, and another public report from around Troy had 3.5 inches of snow.

Winter Weather, Montgomery

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Montgomery forecast zone
Reported by
CoCoRaHS
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

The observer located 5 miles west of Germantown recorded 6 inches of snow while the one near New Lebanon measured 5.1 inches. Public reports from Brookville and Centerville had 5 inches of snow, while another from Phillipsburg measured 4.8 inches.

Winter Weather, Champaign

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Champaign forecast zone
Reported by
Trained Spotter
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

Four inches of snow was measured in Terre Haute. The cooperative observer near Kiser Lake State Park measured 3.2 inches, while the highway department near Urbana measured 3 inches of snow.

Winter Weather, Clark

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Clark forecast zone
Reported by
Department of Highways
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

The highway department northwest of Springfield measured 4 inches of snow while the cooperative observer in New Carlisle measured 3 inches.

Winter Weather, Greene

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Greene forecast zone
Reported by
Public
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

Five inches of snow was reported in Beavercreek and Fairborn. Another public report in Bellbrook as well as a spotter report southeast of Beavercreek measured 4.8 inches.

Winter Weather, Union

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Union forecast zone
Reported by
Public
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

Plain city had 3.3 inches of snow, while the highway department near Marysville measured 3 inches.

Winter Weather, Delaware

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Delaware forecast zone
Reported by
Department of Highways
Coordinates
40.278, -83.005 (the zone’s center; the record gives no point)

The highway department northeast of Delaware measured 4 inches of snow while the EMA in Ashley measured 3 inches.

Winter Weather, Licking

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Licking forecast zone
Reported by
Public
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

West of Etna a report of 4 inches of snow came in, while another from Granville measured 3 inches. The cooperative observer west of Buckeye Lake measured 2.5 inches of snow.

Winter Weather, Madison

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Madison forecast zone
Reported by
Trained Spotter
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

Chuckery had 4.2 inches of snow, while 4 inches was measured in Choctaw Lake by a member of the public. The highway department 3 miles northeast of Lafayette measured 4 inches of snow.

Winter Weather, Franklin

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Franklin forecast zone
Reported by
Public
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

A public report 3 miles south of Columbus had 4.2 inches of snow, while 4 inches was measured in Lake Darby. The Columbus airport (CMH) measured 3.8 inches of snow.

Winter Weather, Butler

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Butler forecast zone
Reported by
CoCoRaHS
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

The observer 3 miles east of Somerville measured 3.9 inches of snow. Spotters reported 2.8 inches near Oxford, 2.7 inches near Monroe, and 2.5 inches in Monroe.

Winter Weather, Hamilton

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Hamilton forecast zone
Reported by
Department of Highways
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

The county garage south of Wyoming measured 1.5 inches of snow. A spotter in Sharonville measured an inch, as did a public report out of Mount Healthy. Another spotter in Madeira measured .9 inches, with may reports of a quarter inch coming from the southern sections of the county.

Winter Weather, Clermont

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Clermont forecast zone
Reported by
NWS Employee
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

An employee in Goshen measured 1.2 inches of snow.

Winter Weather, Brown

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Brown forecast zone
Reported by
Department of Highways
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

The county garage near Georgetown measured 2.5 inches of snow.

Winter Weather, Adams

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Adams forecast zone
Reported by
Department of Highways
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

The county garage near West Union measured an inch of snow.

Winter Weather, Highland

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Highland forecast zone
Reported by
Department of Highways
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

The county garage near Hillsboro measured 2.8 inches of snow, while the cooperative observer near Hillsboro measured 2 inches.

Winter Weather, Pike

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Pike forecast zone
Reported by
COOP Observer
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

The observer near Waverly measured 2 inches of snow. The county garage 5 miles south of Piketon measured 1.5 inches.

Winter Weather, Scioto

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Scioto forecast zone
Reported by
Emergency Manager
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

The EMA measured an inch of snow at Mount Joy. The county garage and a public report from the southeast side of Lucasville both measured a half inch of snow.

Winter Weather, Auglaize

When
January 5, 10:00 PM EST to January 6, 10:00 AM EST
Where
Auglaize forecast zone
Reported by
Department of Highways
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

The county garage south of Wapakoneta measured 4 inches of snow. A public report from Cridersville measured 3 inches while another from Waynesfield measured 2.5 inches of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556489, 557100, 557101, 557102, 557103, 557104, 557105, 557107, 557108, 557109, 557110, 557111, 557112, 557130, 557133, 557134, 557135, 557136, 557138, 557139, 557140, 557142, 557144, 557146, 557148, 557149, 557150, 557151, 557153, 557157, 557158, 557160.